Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 135, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 9, 2007, 6:16 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 6:16 AM CDT (11:16 UTC)
- Expired
- May 9, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 091119 FFWEWX TXC465-091415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 AM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL RIO...COMSTOCK... * UNTIL 915 AM CDT * AT 612 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM TRAINING THUNDERSTORMS CROSSING CENTRAL VAL VERDE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND LOMA ALTA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2955 10155 2925 10083 3022 10067 3028 10177 $$
1 follow-up statement
000 WGUS74 KEWX 091221 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 AM CDT WED MAY 9 2007 TXC465-091415- VAL VERDE TX- 720 AM CDT WED MAY 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR VAL VERDE COUNTY... AT 712 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED. THIS STORM WAS LOCATED 15 MILES SOUTH OF LOMA ALTA...MOVING NORTHEAST AT 30 MPH. RAINFALL RATES WITH THIS STORM WERE NEAR ONE INCH AN HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2955 10155 2925 10083 3022 10067 3028 10177 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 4:31 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 9, 4:31 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 431 AM CDT WED MAY 9 2007 .DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY. SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA. COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES. ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS... OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 - AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 - DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - - SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 11:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.